MAUDE Adverse Event Report: GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE; INTRODUCER, CATHETER

GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE; INTRODUCER, CATHETER
Model Number 1000182-001
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A catheter was returned for analysis.Visual inspection of the returned catheter confirmed the sideport was detached.Further visual inspection found the molded sideport arm, sideport, and strain relief fractured off of the molded hub.Review and confirmation of manufacturing records was performed.The sideport tubing is inserted into a molded sideport on the hub.The sideport adhesive is 100% visually inspected by a certified associate to ensure the adhesive coverage meets requirements.Following sideport cure, a strain relief is installed with adhesive over the molded sideport arm and sideport tube to further insure adequate bonding.Also the inspection procedure requires that units are 100% visually inspected for damage to the sideport.In addition all units are 100% functionally tested for leak.All records indicate the device met specification to leaving greatbatch.Greatbatch is unable to verify the root cause.Device analysis indicates the catheter met specification requirements.It is believed that the sideport was damaged during use causing it to fracture from the molded hub.Due to the low occurrence rate (1st occurrence) and investigation indicating the device met specification at the time of shipment and was damaged during use, no corrective action will be taken at this time.
 
Event or Problem Description
It was reported that the side port on the mobi catheter fell off of the sheath.The physician replaced the product and continued with the case.

Brand Name
MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key5815980
Report Number2183787-2016-00062
Device Sequence Number19006010
Product Code DYB
UDI-Device Identifier10846835012385
UDI-Public(01)10846835012385(17)170222(10)W3359665
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/22/2017
Device Model Number1000182-001
Device Catalogue NumberD140010
Device Lot NumberW3359665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2016
Initial Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;